Washington, 2016Debris Flow in Washington, June 10, 2016
June 10, 2016 · NWS OTX · 1 event in 1 county or zone
A number of thunderstorms producing intense rain on the Lime Belt burn scar area resulted in a debris flow. The heavy rain washed mud, large rock, and other debris down a roadside ditch and over the roadway into a field at Johnson Creek which is about 6 miles southeast of Conconully, WA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A number of thunderstorms producing intense rain on the Lime Belt burn scar area resulted in a debris flow. The heavy rain washed mud, large rock, and other debris down a roadside ditch and over the roadway into a field at Johnson Creek which is about 6 miles southeast of Conconully, WA. It also covered area with small hail. It was reported that estimated rainfall rates approached over one inch in 25 minutes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 10, 9:50 AM PST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 10, 9:50 AM PST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1050 AM PDT FRI JUN 10 2016
.SYNOPSIS...
Cooler, breezy and showery weather will impact the Inland
Northwest today through the weekend. A weak warming trend is
anticipated for early next week, but temperatures will remain
below normal with a continued unsettled and occasionally breezy
pattern.
&&
.DISCUSSION...
The slow moving cold front is stuck over extreme eastern
Washington this morning with steady light to moderate rain mainly
east of line from Republic to Harrington to Washtunca and into
north Idaho, where it will be cloudy, stable and cool.
Temperatures will struggle through the 50s to lower 60s. West of
this line, partial clearing will take place with cumulus forming.
Instability will increases as the cold upper low moves steadily
inland. Small showers are already forming in the Wenatchee valley
with brief downpours and small hail. The threat of thunder will
increase over the northern Cascade mountains this afternoon. The
upper low will continue to lift northeast, across the northern
Cascades and into southern BC - which will keep the threat of
convections going along the Canadian border overnight. /rfox.
&&
.AVIATION...
18Z TAFS: A cold front edges across eastern WA/north ID today,
with steady rain lingering over most eastern TAF sites through
21-23Z before drying out. Areas of MVFR cigs and local IFR are
expected and perhaps brief MVFR vis. To the west expect more
isolated to scattered instability showers. A few thunderstorms
will be possible near the Cascades/northern mountains in the
afternoon too. In addition expect locally breezy conditions,
especially near the Cascades/western Columbia Basins. Local gusts
near 25kts will be possible. Expect improving conditions overnight
into Saturday morning with some partial clearing. Isolated
convection may linger through the night near the Canadian border,
while mid to high level clouds will spread into the region. Would
not rule out some patchy fog/stratus in sheltered areas but
confidence is low. /rfox
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 44 63 44 69 49 / 100 10 40 10 10 10
Coeur d'Alene 56 44 63 43 69 48 / 100 20 40 10 10 10
Pullman 54 42 62 42 68 46 / 100 40 20 0 10 10
Lewiston 62 48 69 48 76 53 / 80 50 20 10 10 10
Colville 60 43 64 43 71 47 / 100 30 60 30 10 10
Sandpoint 56 44 61 41 67 45 / 80 50 50 20 10 10
Kellogg 60 42 59 42 65 46 / 70 60 40 30 10 10
Moses Lake 71 47 72 46 76 50 / 10 10 20 10 10 0
Wenatchee 70 49 69 50 76 53 / 10 20 20 10 10 10
Omak 69 46 69 45 75 49 / 60 30 40 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 10, 4:00 AM PST, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
500 AM PDT FRI JUN 10 2016
IDZ001>004-026-027-WAZ031>038-041>044-111200-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
500 AM PDT FRI JUN 10 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
No hazardous weather is expected at this time.
Debris Flow, Okanogan
- When
- June 10, 11:46 AM PST to 1:38 PM PST
- Where
- Okanogan County, 4.95 mi E of Ruby to 4.96 mi WNW of (4om)omak Arpt
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 48.505, -119.622
A number of thunderstorms producing intense rain on the Lime Belt burn scar area resulted in a debris flow. The heavy rain washed mud, large rock, and other debris down a roadside ditch and over the roadway into field at Johnson Creek which is about 6 miles southeast of Conconully, WA. It also covered area with small hail. It was reported that estimated rainfall rates approached over one inch in 25 minutes.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 10, 20161 death · 1 injured · $655,000 · 1 in hail · 23 events
- Flash Flood and Heat in Iowa, June 10 to 11, 20161 death · $96,000 · 1 in hail · 21 events
- Strong Wind in California, June 10, 20161 death · 1 event
- Wildfire in New Mexico, June 10 to 11, 2016$500,000 · 1 event
- Hail and Damaging Winds in Wisconsin, June 10, 20161 injured · $105,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Arizona, June 10, 2016$45,000 · 1 in hail · 4 events
- Tornado and Hail in Wisconsin, June 10, 2016$10,000 · EF0 · 27 events
- Damaging Winds in Wisconsin, June 10, 2016$30,000 · 56 kt wind · 2 events
- Damaging Winds in Minnesota, June 10, 2016$25,000 · 52 kt wind · 5 events
- Excessive Heat in South Dakota, June 10 to 12, 201624 events
- Hail and Damaging Winds in Iowa, June 10, 2016$1,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Montana, June 10 to 11, 20162.5 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628751.